MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 6900PTFX
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Codes Dyspnea (1816); Heart Failure/Congestive Heart Failure (4446)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported and through investigation that a patient with a 25mm 6900ptfx mitral valve has been placed under evaluation/consideration for a valve-in-valve procedure after an implant duration of 6 years, 11 months due to calcification.The patient presented with heart failure and shortness of breath.The intervention date to be determine.
 
Additional Manufacturer Narrative
Impact code.
 
Event or Problem Description
It was reported and through investigation that a patient with a 25mm 6900ptfx mitral valve underwent a valve-in-valve procedure after an implant duration of 7 years, 12 days due to calcification with regurgitation.The patient presented with heart failure and shortness of breath.The procedure was performed with a 23 mm 9750tfx transcatheter valve.Patient tolerated the procedure well.
 
Additional Manufacturer Narrative
Updated sections: d4 expiration date, g3, g6, h4, h6 type of investigation, investigation findings, and investigation conclusions.The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Calcific degeneration is a common cause of bioprosthetic heart valve failures.Many factors contribute to the onset and propagation of calcification.These include patient factors (age, disease state, pharmacological intervention, etc.), mechanical stress related to the valve's hemodynamic performance, and glutaraldehyde fixation of tissue.Of these, the fixation process is a relatively minor contributor to calcification for edwards' tissue valves due to anti-calcification treatments during manufacturing.Though numerous studies have been conducted on preventive calcification strategies in bioprosthetic heart valves, the causes of calcification are not fully understood and there are still no mechanisms or medical therapies which fully prevent bioprostheses from calcifying.Through further investigation, it was determined that the root cause of this event was most likely due to patient related factors.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key19477845
Report Number2015691-2024-04409
Device Sequence Number4071896
Product Code DYE
UDI-Device Identifier00690103163582
UDI-Public(01)00690103163582(17)200120
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/20/2020
Device Model Number6900PTFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/13/2024
07/16/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date07/03/2024
07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention; Life Threatening;
Patient Age83 YR
Patient SexFemale